Alert archive / Massachusetts / Winter Storm Watches in 2011

Winter Storm Watch 6, NWS Boston/Norton, MA

February 4, 2011Franklin County, Middlesex County, Worcester County, Massachusetts; Cheshire County, Hillsborough County, New Hampshire

NWS Boston/Norton, MA issued this winter storm watch at Feb 4, 2011, 3:18 PM EST for Franklin County, Middlesex County, Worcester County, Massachusetts; Cheshire County, Hillsborough County, New Hampshire. It took effect at Feb 5, 2011, 1:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 4, 2011, 3:18 PM EST (20:18 UTC)
In effect from
Feb 5, 2011, 1:00 PM EST
Expired
Feb 5, 2011, 3:56 AM EST
In force
Issued by
NWS Boston/Norton, MA

Counties Franklin County, MA, Middlesex County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH

The radar

The Boston radar (KBOX), 103 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1585 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

698 
WWUS41 KBOX 042018
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
318 PM EST FRI FEB 4 2011

...SNOW...SLEET...AND RAIN TO AFFECT NORTHERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE SATURDAY AND SATURDAY NIGHT...

MAZ002>004-026-NHZ011-012-015-050430-
/O.NEW.KBOX.WS.A.0006.110205T1800Z-110206T1200Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...AYER...JAFFREY...KEENE...MANCHESTER...
NASHUA...PETERBOROUGH...WEARE
318 PM EST FRI FEB 4 2011

...WINTER STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING. 

* LOCATIONS...MASSACHUSETTS NORTH OF ROUTE 2 AND SOUTHWESTERN NEW
  HAMPSHIRE.

* HAZARD TYPES...SNOW AND SLEET.

* ACCUMULATIONS...4 TO 7 INCHES OF SNOW.

* TIMING...LIGHT SNOW WILL BEGIN SATURDAY AFTERNOON WITH THE
  HEAVIEST SNOW FALLING SATURDAY NIGHT. SNOW WILL END EARLY SUNDAY
  MORNING.

* IMPACTS...UNTREATED ROADS WILL BE SNOW-COVERED AND SLIPPERY.
  ADDITIONAL SNOWFALL WILL COMBINE WITH SNOW ALREADY ON ROOFS TO
  FURTHER STRAIN THESE STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED FOR THE POTENTIAL OF ACCUMULATING
SNOW OF 6 OR MORE INCHES IN A 12 HOUR PERIOD...OR 8 OR MORE
INCHES IN A 24 HOUR PERIOD. ANYONE TRAVELING IN THE NEXT 24 TO
36 HOURS SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO MODIFY
TRAVEL PLANS SHOULD WINTER WEATHER DEVELOP.

&&

$$

RLG
2 follow-up statements
837 
WWUS41 KBOX 050247
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
947 PM EST FRI FEB 4 2011

...SNOW...SLEET...AND FREEZING RAIN TO AFFECT NORTHERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE SATURDAY AFTERNOON AND
SATURDAY NIGHT...

MAZ002>004-026-NHZ011-012-015-051100-
/O.CON.KBOX.WS.A.0006.110205T1800Z-110206T1200Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...AYER...JAFFREY...KEENE...MANCHESTER...
NASHUA...PETERBOROUGH...WEARE
947 PM EST FRI FEB 4 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY MORNING. 

* LOCATIONS...MASSACHUSETTS NORTH OF ROUTE 2 AND SOUTHWESTERN 
  NEW HAMPSHIRE. 

* HAZARD TYPES...SNOW...SLEET AND FREEZING RAIN.

* ACCUMULATIONS...4 TO 7 INCHES OF SNOW. HOWEVER...LATEST DATA IS
  INDICATING THAT THERE MAY BE LESS SNOW AND MORE IN THE WAY OF FREEZING
  RAIN THAN WHAT WAS ORIGINALLY THOUGHT. THE DATA WILL BE RE-
  EVALUATED OVERNIGHT FOR ANY CHANGES.


* TIMING...A MIXTURE OF SNOW...SLEET AND FREEZING RAIN WILL
  DEVELOP FROM SOUTH TO NORTH SATURDAY AFTERNOON. THE
  PRECIPITATION WILL LIKELY CHANGE TO ALL FREEZING RAIN ACROSS
  MUCH OF THE REGION SATURDAY NIGHT. SOME LOCATIONS MAY THEN SEE A
  CHANGE TO PLAIN RAIN...BUT THE PRECIPITATION MAY END AS SNOW
  VERY EARLY SUNDAY MORNING 

* IMPACTS...UNTREATED ROADS ROADS MAY BECOME SLIPPERY. ADDITIONAL
  RAIN...FREEZING RAIN AND SNOW WILL COMBINE WITH SNOW ALREADY ON ROOFS
  TO FURTHER STRAIN THESE STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED FOR THE POTENTIAL OF ACCUMULATING
SNOW OF 6 OR MORE INCHES IN A 12 HOUR PERIOD...OR 8 OR MORE
INCHES IN A 24 HOUR PERIOD. ANYONE TRAVELING IN THE NEXT 24 TO
36 HOURS SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO MODIFY
TRAVEL PLANS SHOULD WINTER WEATHER DEVELOP.

&&

$$
524 
WWUS41 KBOX 050856
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
356 AM EST SAT FEB 5 2011

...POCKETS OF FREEZING RAIN AND A BIT OF SNOW/SLEET ARE EXPECTED ACROSS
INTERIOR SOUTHERN NEW ENGLAND MAINLY THIS AFTERNOON AND TONIGHT...

MAZ002>004-026-NHZ011-012-015-051700-
/O.UPG.KBOX.WS.A.0006.110205T1800Z-110206T1200Z/
/O.NEW.KBOX.WW.Y.0010.110205T1800Z-110206T1000Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...AYER...JAFFREY...KEENE...MANCHESTER...
NASHUA...PETERBOROUGH...WEARE
356 AM EST SAT FEB 5 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
5 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER
WEATHER ADVISORY FOR MIXED PRECIPITATION...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 5 AM EST SUNDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* LOCATIONS...NORTHWEST AND NORTH CENTRAL MASSACHUSETTS AS WELL AS
  SOUTHERN NEW HAMPSHIRE.

* HAZARD TYPES...POCKETS OF FREEZING RAIN ALONG WITH A BIT OF SNOW
  AND SLEET.

* ACCUMULATIONS...1 TO 2 INCHES OF SNOW WITH THE BULK OF THE
  ACCUMULATIONS IN THE HIGHER TERRAIN. ONE TO TWO TENTHS OF AN
  INCH OF ICE ACCRETION.

* TIMING...A MIXTURE OF LIGHT SNOW...SLEET AND FREEZING RAIN WILL
  DEVELOP THIS AFTERNOON. ANY SNOW AND SLEET WILL BE SHORT LIVED
  AND QUICKLY CHANGE TO MAINLY FREEZING RAIN BY THIS EVENING.
  POCKETS OF FREEZING RAIN WILL CONTINUE TONIGHT...WHILE SOME
  LOCATIONS CHANGE TO PLAIN RAIN. THE POCKETS OF FREEZING RAIN ARE
  MOSTLY LIKELY TO CONTINUE IN THE HIGHER TERRAIN. THE RAIN AND
  FREEZING RAIN MAY END AS A BRIEF PERIOD OF SNOW TOWARD DAYBREAK
  SUNDAY.

* IMPACTS...UNTREATED ROADS MAY BECOME SLIPPERY THIS AFTERNOON AND
  TONIGHT ESPECIALLY ACROSS THE HIGHER TERRAIN. ADDITIONAL
  RAIN...FREEZING RAIN AND SNOW WILL COMBINE WITH SNOW ALREADY ON ROOFS
  TO FURTHER STRAIN THESE STRUCTURES.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...IN THE LOWER 30S.

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW AND/OR ICE IS
FORECAST TO DEVELOP IN THE AFFECTED AREAS...BUT ACCUMULATIONS ARE
EXPECTED TO BE LIGHT. ANY SNOW OR ICE WOULD MAKE DRIVING AND
WALKING DIFFICULT...BUT NOT IMPOSSIBLE...ON UNTREATED ROADWAYS
AND SIDEWALKS.  WHEN TEMPERATURES ARE BELOW FREEZING...MOTORISTS
NEED TO BE ESPECIALLY CAREFUL ON BRIDGES AND OVERPASSES WHERE
SLIPPERY SPOTS CAN EASILY DEVELOP.

&&

$$

MAZ008-010-051700-
/O.NEW.KBOX.WW.Y.0010.110205T1800Z-110206T1000Z/
WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-
INCLUDING THE CITIES OF...CHESTERFIELD...AMHERST...NORTHAMPTON
356 AM EST SAT FEB 5 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
5 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER
WEATHER ADVISORY FOR MIXED PRECIPITATION...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 5 AM EST SUNDAY.

* LOCATIONS...FAR NORTHWEST MASSACHUSETTS.

* HAZARD TYPES...POCKETS OF FREEZING RAIN ALONG WITH A BIT OF SNOW
  AND SLEET.

* ACCUMULATIONS...1 TO 2 INCHES OF SNOW WITH THE BULK OF THE
  ACCUMULATIONS IN THE HIGHER TERRAIN. ONE TO TWO TENTHS OF AN
  INCH OF GLAZE.

* TIMING...A MIXTURE OF LIGHT SNOW...SLEET AND FREEZING RAIN WILL
  DEVELOP THIS AFTERNOON. ANY SNOW AND SLEET WILL BE SHORT LIVED
  AND QUICKLY CHANGE TO MAINLY FREEZING RAIN BY THIS EVENING.
  POCKETS OF FREEZING RAIN WILL CONTINUE TONIGHT...WHILE SOME
  LOCATIONS CHANGE TO PLAIN RAIN. THE POCKETS OF FREEZING RAIN ARE
  MOSTLY LIKELY TO CONTINUE IN THE HIGH TERRAIN. THE RAIN AND
  FREEZING RAIN MAY END AS A BRIEF PERIOD OF SNOW TOWARD DAYBREAK SUNDAY.

* IMPACTS...UNTREATED ROADS MAY BECOME SLIPPERY THIS AFTERNOON AND
  TONIGHT ESPECIALLY ACROSS THE HIGHER TERRAIN.  ADDITIONAL
  RAIN...FREEZING RAIN AND SNOW WILL COMBINE WITH SNOW ALREADY ON ROOFS
  TO FURTHER STRAIN THESE STRUCTURES.  

* WINDS...EAST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...IN THE LOWER 30S.

* VISIBILITIES...ONE QUARTER TO ONE HALF MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW AND/OR ICE IS
FORECAST TO DEVELOP IN THE AFFECTED AREAS...BUT ACCUMULATIONS ARE
EXPECTED TO BE LIGHT. ANY SNOW OR ICE WOULD MAKE DRIVING AND
WALKING DIFFICULT...BUT NOT IMPOSSIBLE...ON UNTREATED ROADWAYS
AND SIDEWALKS.  WHEN TEMPERATURES ARE BELOW FREEZING...MOTORISTS
NEED TO BE ESPECIALLY CAREFUL ON BRIDGES AND OVERPASSES WHERE
SLIPPERY SPOTS CAN EASILY DEVELOP.

&&

$$

CTZ002-003-MAZ009-011-012-051700-
/O.NEW.KBOX.WW.Y.0010.110205T1600Z-110206T0300Z/
HARTFORD CT-TOLLAND CT-WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...BLANDFORD...SPRINGFIELD...MILFORD...WORCESTER
356 AM EST SAT FEB 5 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER
WEATHER ADVISORY FOR MIXED PRECIPITATION...WHICH IS IN EFFECT FROM 11 AM
THIS MORNING TO 10 PM EST THIS EVENING.

* LOCATIONS...SOUTHWEST AND SOUTH CENTRAL MASSACHUSETTS AS WELL AS PORTIONS
  OF NORTHERN CONNECTICUT.

* HAZARD TYPES...POCKETS OF FREEZING RAIN WITH PERHAPS A VERY
  BRIEF PERIOD OF LIGHT SNOW AND SLEET AT THE ONSET.

* ACCUMULATIONS...UP TO ONE TENTH OF AN INCH OF ICE ACCRETION.

* TIMING...POCKETS OF FREEZING RAIN WILL DEVELOP FROM SOUTHWEST TO
  NORTHEAST LATE THIS MORNING INTO THE EARLY AFTERNOON. A VERY
  BRIEF PERIOD OF LIGHT SNOW AND SLEET IS POSSIBLE AT THE ONSET.
  THE POCKETS OF FREEZING RAIN WILL BE MOST NUMEROUS ACROSS THE
  HIGHER TERRAIN. ANY FREEZING RAIN WILL LIKELY TURN TO PLAIN RAIN
  TONIGHT.

* IMPACTS...UNTREATED ROADS MAY BE COME SLIPPERY THIS AFTERNOON
  AND EVENING. ADDITIONAL RAIN AND ICE WILL COMBINE WITH SNOW
  ALREADY ON ROOFS TO FURTHER STRAIN THESE STRUCTURES.

* WINDS...SOUTHEAST UP TO 5 MPH.

* TEMPERATURES...IN THE LOWER 30S.

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW AND/OR ICE IS
FORECAST TO DEVELOP IN THE AFFECTED AREAS...BUT ACCUMULATIONS ARE
EXPECTED TO BE LIGHT. ANY SNOW OR ICE WOULD MAKE DRIVING AND
WALKING DIFFICULT...BUT NOT IMPOSSIBLE...ON UNTREATED ROADWAYS
AND SIDEWALKS.  WHEN TEMPERATURES ARE BELOW FREEZING...MOTORISTS
NEED TO BE ESPECIALLY CAREFUL ON BRIDGES AND OVERPASSES WHERE
SLIPPERY SPOTS CAN EASILY DEVELOP.

&&

$$

FRANK

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this winter storm watch went out at Feb 4, 3:00 PM EST, 18 minutes earlier.

Area forecast discussion, Feb 4, 3:00 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
300 PM EST FRI FEB 4 2011

.SYNOPSIS...
ANOTHER STORM WITH SNOW AND MIXED PRECIPITATION WILL AFFECT THE
REGION SATURDAY AND SATURDAY NIGHT...FOLLOWED BY DRY WEATHER FOR
SUNDAY. LIGHT WINTRY PRECIPITATION REMAINS POSSIBLE LATE MONDAY
INTO EARLY TUE AS LOW PRESSURE LIKELY TRACKS OVER NEW ENGLAND. A
MORE SIGNIFICANT WINTER STORM MAY THREATEN THE REGION LATE NEXT
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
EXPECT SKIES TO REMAIN MOSTLY CLEAR TO CLEAR UNTIL AFTER MIDNIGHT
WHEN CLOUDS START TO BUILD AHEAD OF AN APPROACHING COASTAL LOW.
INCREASING MOISTURE AND WARM AIR ADVECTION WITH THIS SYSTEM WILL
RESULT IN HIGHER DEWPOINTS AND THUS SOMEWHAT WARMER OVERNIGHT
TEMPERATURES ACROSS THE REGION. EXPECT LOW TEMPERATURES GENERALLY
IN THE TEENS EXCEPT SINGLE DIGITS ACROSS THE NORTHWEST ZONES AND
MID TO UPPER 20S ON THE CAPE AND ISLANDS.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
PRIMARY FOCUS FOR SATURDAY ON LOW PRESSURE MOVING UP THE COAST.
CONSENSUS AMONGST THE 12Z MODELS IS A TRACK OVER THE CAPE AND
ISLANDS. THIS IS A WARM ENOUGH SYSTEM THAT WE ARE EXPECTING MOST
OF THE PRECIPITATION TO BE IN THE FORM OF RAIN FOR MUCH OF THE
AREA. EXPECTING LIGHT PRECIP TO START MID-MORNING...AS LIGHT SNOW
FOR AREAS NORTH AND WEST OF 495 AND LIGHT RAIN ELSEWHERE.

SNOW WILL QUICKLY SWITCHOVER TO RAIN ACROSS RI AND CT AS WELL AS
PORTIONS OF MA SOUTH OF ROUTE 2. THERE MAY BE SOME PERIODS OF
SLEET JUST SOUTH OF ROUTE 2 DURING THE EVENING HOURS BEFORE SNOW
SWITCHES OVER TO RAIN. TOWARDS THE EARLY MORNING HOURS OF
SUNDAY...COULD SEE A SWITCH BACK TO LIGHT SNOW FOR A COUPLE OF
HOURS ACROSS THE REGION. SOUTH OF ROUTE 2...EXPECTING
ACCUMULATIONS OF 1 TO 3 INCHES. NORTH OF ROUTE 2 /WHERE ALL SNOW
IS EXPECTED/...ACCUMULATIONS WILL RANGE FROM 4 TO 7 INCHES.

TEMPERATURES SHOULD WARM WELL INTO THE 30S DURING THE DAY SATURDAY
AND REMAIN IN THE 30S THROUGH MUCH OF THE NIGHT. THIS WILL ALLOW
FOR SOME SNOW MELT. THOUGH WE ARE EXPECTING ONLY HALF AN INCH TO
THREE QUARTERS OF AN INCH OF RAIN. THE COMBINATION OF SNOW MELT...
RAIN...AND SNOW/ICE CLOGGED DRAINS WILL LIKELY RESULT IN POOR
DRAINAGE AND STREET FLOODING OVERNIGHT.

WILL ISSUE A WINTER STORM WATCH WITH THIS FORECAST PACKAGE FOR
AREAS OF MASSACHUSETTS NORTH OF ROUTE 2 AS WELL AS SOUTHWESTERN
NEW HAMPSHIRE FOR SATURDAY NIGHT.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
HIGHLIGHTS...

*** ACTIVE WEATHER PATTERN THIS PERIOD WITH SEVERAL BOUTS OF
 WINTER WEATHER LATE MON INTO TUE WITH A MORE SIGNIFICANT STORM
 POSSIBLE LATE NEXT WEEK ***

SUNDAY...
BIG IMPROVEMENT EXPECTED WITH DRY CONDITIONS BEHIND DEPARTING
TROF. PARTLY TO MOSTLY SUNNY CONDITIONS ALONG WITH A WELL MIXED
BOUNDARY LAYER WITH WESTERLY FLOW AND 850 TEMPS ONLY +3C SHOULD
YIELD HIGHS IN THE 30S.

MON/TUE...
NEXT TROF APPROACHES WITH CHANCE OF LIGHT WINTRY PRECIP LATE MON
INTO EARLY TUE. QPF APPEARS LIGHT THUS NOT A MAJOR EVENT.

WED...
DRY AND COLDER WITH HIGHS PERHAPS ONLY IN THE 20S AND LOWS IN THE
SINGLE DIGITS AND TEENS. THIS WILL SET THE STAGE FOR OUR NEXT
POTENTIAL WINTER STORM.

THU...
SURPRISING AT THIS TIME RANGE ALL MODEL GUIDANCE SUGGEST A RAPIDLY
INTENSIFYING COASTAL STORM CROSSING NEW ENGLAND. STORM TRACK APPEARS
TO BE DIRECTLY OVER SOUTHERN NEW ENGLAND SUGGESTING A SNOW TO RAIN
EVENT. BUT AT DAY 7 WE WON/T ELABORATE ANY FURTHER.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MEDIUM...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

THIS AFTERNOON...HIGH CONFIDENCE IN TAFS. HIGH PRES WILL CONTINUE TO
PROMOTE VFR IN MOSTLY CLR AND CLEAR SKIES ACROSS ALL TAF SITES.

TONIGHT...HIGH CONFIDENCE VFR. WILL SEE INCREASING CLOUDS FROM S TO
N.

SATURDAY...MEDIUM CONFIDENCE ON TIMING. VFR CONDITIONS TO START
THEN DETERIORATING TO MVFR/IFR LATE AFTERNOON/EARLY EVENING AS
-SN/-RA MOVES IN FROM THE SOUTH. LOW CONFIDENCE ON PTYPE. MOST
LIKELY SCENARIO LOOKS TO BE RAIN AT MOST TAF SITES. S NH INCLUDING
MHT SHOULD START AS -SN. ARRIVAL TIME FOR PRECIP WILL BE IN THE
LATE AFTERNOON/EARLY EVENING WITH THE HEAVIEST PRECIP OVERNIGHT.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF. VFR THROUGH 18Z SATURDAY.
CONDITIONS BEGIN TO DETERIORATE AFTER 18Z SATURDAY.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

SUNDAY...HIGH CONFIDENCE VFR.

MONDAY AND TUESDAY...LOW TO MEDIUM CONFIDENCE. COULD START WITH VFR
CONDITIONS DETERIORATING TO MVFR/IFR IN SNOW LATE MORNING WESTERN
ZONES... AFTERNOON EASTERN ZONES. SLOW IMPROVEMENT TO VFR LATE
TUESDAY.

&&

.MARINE...
TONIGHT...WINDS AND SEAS WILL SLOWLY DIMINISH WITH SMALL CRAFT
ADVISORIES ALLOWED TO EXPIRE FOR ALL WATERS BY 4 AM.

SATURDAY...COASTAL LOW PRESSURE MOVES OVER THE WATERS LATE
SATURDAY AFTERNOON/EARLY EVENING. EXPECT INCREASING WINDS AND SEAS
THROUGH THE AFTERNOON AND INTO THE OVERNIGHT PERIOD. SMALL CRAFT
ADVISORIES WILL LIKELY BE NEEDED FOR SATURDAY NIGHT. LOW
PROBABILITY OF A FEW HOURS OF GALE FORCE WIND GUSTS TOWARDS EARLY
SUNDAY MORNING.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

SUNDAY...NW WINDS DIMINISH BUT SEAS WILL BE SLOWER TO SUBSIDE.

MONDAY...WINDS MAY BE LIGHT AS BROAD AREA OF LOW PRES MOVES ACROSS
NEW ENGLAND.

TUESDAY...LOW PROBABILITY OF NW GALES AS LOW INTENSIFIES OVER THE
MARITIMES.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST SATURDAY FOR ANZ231-232-
     235-237-250-254>256.

&&

SYNOPSIS...NOCERA/RLG
NEAR TERM...RLG
SHORT TERM...RLG
LONG TERM...NOCERA
AVIATION...NOCERA/RLG
MARINE...NOCERA/RLG
Hazardous weather outlook, Feb 4, 4:46 AM EST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
446 AM EST FRI FEB 4 2011

CTZ002>004-MAZ007-009-011>024-RIZ001>008-051000-
HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN ESSEX MA-
WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
446 AM EST FRI FEB 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A COASTAL STORM WILL LIKELY BRING SNOW AND RAIN TO MUCH OF THE
REGION SATURDAY AND SATURDAY EVENING. THE EXACT TRACK AND
INTENSITY OF THE STORM IS STILL UNCERTAIN. HOWEVER THE POTENTIAL
EXIST FOR SEVERAL INCHES OF SNOW ESPECIALLY ACROSS INTERIOR
SECTIONS OF CONNECTICUT...RHODE ISLAND AND INTO NORTHEAST
MASSACHUSETTS INCLUDING THE GREATER BOSTON AREA.

FARTHER SOUTH ACROSS COASTAL RHODE ISLAND AND SOUTHEAST
MASSACHUSETTS THE COMBINATION OF MAINLY RAIN ALONG WITH ABOVE
FREEZING TEMPERATURES MELTING SNOW...THERE IS A RISK OF POOR
DRAINAGE AND URBAN FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-051000-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
446 AM EST FRI FEB 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A LOW PROBABILITY FOR NORTHWEST GALES SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ002>006-008-010-026-NHZ011-012-015-051000-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-
EASTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
446 AM EST FRI FEB 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A COASTAL STORM WILL LIKELY BRING SEVERAL INCHES OF HEAVY WET SNOW
TO NORTHERN MASSACHUSETTS AND NEARBY SOUTHERN NEW HAMPSHIRE
SATURDAY AND SATURDAY NIGHT. THE EXACT TRACK AND INTENSIFY OF THE
STORM REMAINS UNCERTAIN AT THIS TIME. HOWEVER THERE IS THE
POTENTIAL FOR GREATER THAN 4 INCHES OF HEAVY WET SNOW ACROSS THIS
REGION. IF THIS OCCURS THERE WOULD BE AN INCREASED RISK FOR DOWN
TREE LIMBS AND ADDITIONAL ROOF COLLAPSES. STAY TUNED TO LATER
FORECASTS FOR POSSIBLE WINTER STORM WATCHES/WARNINGS OR
ADVISORIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NOCERA

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 4:00 AM ESTSmall Craft AdvisoryBOX24 hr

Nearby

Winter Storm Watches in Massachusetts, 2011Winter Storm Watches in New Hampshire, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.